Chemotherapy & Your Feet

Summary of Chapter 31

Be sure you put your feet in the right place, then stand firm.– Abraham Lincoln

My Feet Are Killing Me by Celebrity Podiatrist, Dr. Suzanne Levine

Chemotherapy & Your Feet

I’ll never forget when Maddy came to my office. This 50-year-old mother of two grown daughters had just finished weeks of chemotherapy for breast cancer. She walked with an unstable gait and once we sat down to talk she explained the reason for her visit: severe pain and numbness in her feet. It was so excruciating that it kept Maddy awake at night. Many people don’t link these issues to chemotherapy because it’s not always something their doctors mention. After all, oncologists are busy battling a patient’s cancer and hoping it hasn’t spread to her bones that the feet may not be at the top of their agenda. But this side effect of chemotherapy has a huge impact on the quality of a cancer patient’s life.

For this chapter, I consulted my colleague, Joy Hamilton, M.D., MBA, who is an expert in pain management. I will cover the following chemotherapy induced issues and treatments, from holistic to surgery if necessary.

Peripheral Neuropathy (CIPN)

In this chapter of My Feet Are Killing Me Dr. Levine discusses:

  • Chemotherapy-Induced Peripheral Neuropathy (CIPN)
  • Fungal Nails
  • How to treat Fungal Infections?

Buy “My Feet Are Killing Me” Ask Dr. Levine a Question

Prev Chapter < Take me back to the Table of Contents > Next Chapter